MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COCR FEM HD 40MM TYPE 1 -3MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. COCR FEM HD 40MM TYPE 1 -3MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a hip replacement, the sterile package of the femoral head was damaged.This lead the surgeon to choose a different sized implant to complete the surgery.The patient ended up tight and long.No further medical intervention has been reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  the following sections were  updated: b4, b5, g4, g7, h1, h2, h3, h6, h10.Evaluation of the returned product confirms the sterile packaging (blister) is damaged along with the plastic bag.Therefore, the reported event is confirmed and sterility of the product is intact.Complaint sample was evaluated and the reported event was not confirmed.Device history record was reviewed and no discrepancies were found.The likely condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event is likely to be damage during transit.The reported event is being addressed in a corrective action.As part of this corrective action, the pouch is being improved to use a stronger material (nylon) and foam end caps are being added.Also, the orientation the devices are packed inside the shipper box is being moved from vertical to horizontal and the thickness of the shipper box has been increased.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COCR FEM HD 40MM TYPE 1 -3MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10058420
Report Number0001825034-2020-01921
Device Sequence Number2501871
Product Code JDI
UDI-Device Identifier00880304527836
UDI-Public(01)00880304527836(10)3158703(17)231003
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue Number010001036
Device Lot Number3158703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2020
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR